Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Quetiapine-related Acute Kidney Injury Requiring Transient Continuous Hemodiafiltration
Haruhi YamadaYukiko KatsumoriMiki KawanoShumpei MoriRyo TakeshigeJun MukaiHiroshi ImadaHiroyuki ShimouraHachidai TakahashiTadasu HoraiYutaka OkitaKen-ichi Hirata
Author information
JOURNALS OPEN ACCESS

2018 Volume 57 Issue 12 Pages 1763-1767

Details
Abstract

A 73-year-old man, with congestive heart failure due to combined valvar disease, underwent curative surgery. Although the surgery was successful, his clinical course was eventful because of pulmonary complications, and he began to deteriorate mentally. Quetiapine was prescribed, which appeared to effectively settle his mental status. Following the administration of quetiapine, however, he developed acute kidney injury (AKI) that required continuous hemodiafiltration. Subsequent to discontinuation of quetiapine, his renal function gradually improved. Atypical antipsychotic drugs, including quetiapine, are frequently used to treat delirium in elderly patients in the intensive-care setting. This case highlights a potential risk of quetiapine-related AKI.

Information related to the author
© 2018 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top